PDA

View Full Version : No sleep



kamillah
07-23-2008, 01:55 PM
Hi,

the last four nights i have not got any sleep, I am going to the bathroom more than seven times a night, to urinate. it does not hurt or burn when I urinate, I have a full bladder. Could it be the medications on an on? I am taking steroids and hydroxychloroquine 400 mg a day. I am now beginning to worry that it might effect my kidneys. The last two weeks have been the worst for me, so many things are going wrong with my health. The hand thing and now the bathroom thing. I look just awful also. So I guess i want to here that these medication do have this type of side effect, so I dont just wondering about my kidneys. It is very strange for me to be even thinking about my health, for I hardly ever went to a doctor but somehow I feel that I am on a fast decline now.


Kamillah

Saysusie
07-23-2008, 02:58 PM
Hi Kamillah;
Frequent urination is one of the less common side-effects of Prednisone and, more importantly, it is a side effect that you should notify your doctor about immediately!
Plaquenil may cause your urine to darken, but does not generally cause frequent urination. So, I would suggest that you contact your doctor as soon as you can to advise him of this, in the event that it is a side-effect of the Prednisone.
Please let us know how you are and what your doctor says.

Peace and Blessings
Saysusie

Oluwa
07-23-2008, 03:45 PM
Hi Kamillah..

One of the side effects of Prednisone is frequent urination. With this side effect I would contact your doctor tomorrow. It may or may not be the reason but he should be informed..also about your hand.

When I was on Medrol, steroid, I was wired with insomnia.

From drugs.com

Prednisone side effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any of these serious side effects:

problems with your vision;
swelling, rapid weight gain, feeling short of breath;
severe depression, unusual thoughts or behavior, seizure (convulsions);
bloody or tarry stools, coughing up blood;
pancreatitis (severe pain in your upper stomach spreading to your back, nausea and vomiting, fast heart rate);
low potassium (confusion, uneven heart rate, extreme thirst, iincreased urination, leg discomfort, muscle weakness or limp feeling); or
dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, uneven heartbeats, seizure).

Less serious side effects may include:
sleep problems (insomnia), mood changes;
acne, dry skin, thinning skin, bruising or discoloration;
slow wound healing;
increased sweating;
headache, dizziness, spinning sensation;
nausea, stomach pain, bloating; or
changes in the shape or location of body fat (especially in your arms, legs, face, neck, breasts, and waist).

Hope you are able to sleep tonight. Maybe increase sodium intake a bit today and foods enriched with potassium. Bananas, melons, fish...spinach, carrots.. And don't forget to call your doctor.

Have a restful night,
Hugs,
Oluwa

Oluwa
07-23-2008, 03:48 PM
How did I not see your post Saysusie...? :shock:

laurid8967
07-23-2008, 04:46 PM
Prednisone kept me up for days!!!! This is a normal side effect of prednisone. It wears off after a while (your body adjusts). I am ALWAYS up about 5 times a night urinating, if not more. I think thats just normal for me, I guess.
Lauri

lornak
07-23-2008, 05:43 PM
Oluwa,

I just think that it is really funny that the list of side effects that should be reported to your dr "fast" are the same things that I have with out the pills and they are not fixting anything! :shock: I LOVE this system!

Saysusie
07-24-2008, 08:52 AM
Oluwa;
Perhaps we were posting at the same time :lol:

Peace and Blessings
Saysusie

flyaway
07-30-2008, 02:02 AM
From drugs.com

Prednisone side effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Call your doctor at once if you have any of these serious side effects:

problems with your vision;
swelling, rapid weight gain, feeling short of breath;
severe depression, unusual thoughts or behavior, seizure (convulsions);
bloody or tarry stools, coughing up blood;
pancreatitis (severe pain in your upper stomach spreading to your back, nausea and vomiting, fast heart rate);
low potassium (confusion, uneven heart rate, extreme thirst, iincreased urination, leg discomfort, muscle weakness or limp feeling); or
dangerously high blood pressure (severe headache, blurred vision, buzzing in your ears, anxiety, confusion, chest pain, shortness of breath, uneven heartbeats, seizure).

Less serious side effects may include:
sleep problems (insomnia), mood changes;
acne, dry skin, thinning skin, bruising or discoloration;
slow wound healing;
increased sweating;
headache, dizziness, spinning sensation;
nausea, stomach pain, bloating; or
changes in the shape or location of body fat (especially in your arms, legs, face, neck, breasts, and waist).



Wow... the side effect just a lot... I think i almost have it. Especially, swelling on face(moon face) I hate the most. Because of this, alot of people dont recognize me anymore and now i avoiding to meet friends. This is bad emotion, right?

As for frequent urination, i didn't really have so many times but maybe 1-2 times at night. Because I have high blood pressure and having the medicine and was told by my doctor that the high blood pressure medicine will cause of frequent urine.
I dont know that Prednisone will cause of frequent urination. Thanks Oluwa for the information. I learn a lot from your information.

If cannot sleep at night maybe can try to sleep in the afternoon or sleep early. I hope you have restful sleeping times :)

Take care.